Patient :Hey there, my girlfriend recently started the contraceptive pill and so we started having sex without condoms. After the first few times, my urethra started to feel very itchy, I went to my GP who diagnosed me with a UTI and gave me a thrush pill for good measure, this seemed to fix the problem for the most part. My girlfriend also used some thrush cream just in case. However, after continuing with this sex, I started to develop the same symptoms, yet they seem milder, and I wasn't totally sure they had disappeared anyway. My girlfriend has since visited her GP and had a number of STI checks (she had never had unprotected sex prior to me, and I had only ever once, and not developed any symptoms and was not infected with anything following this one time), she is awaiting results and I am due to have similar tests next week. I have ruled out a UTI, I have ruled out thrush, her GP told her that there was an imbalance in her vaginal fluids which can cause these symptoms (I forgot to mention she's experiencing similar symptoms to me and we both have been visiting the toilet a lot more to urinate), and apparently this imbalance can affect me too, and is caused by soaps and such. However, I'm skeptical as we have not had sex in a while to try and find the source of this issue, and I'm still experiencing these symptoms. Additionally, I've been dealing with an itchy anus for a long time, it comes and goes and has recently started coming back again which is troubling me. There is no inflammation, discharge or any other worrying changes to my genitals and that further troubles me as to what the problem is, please help me, as I said I shall be revisiting my GP soon but any help would be much appreciated thanks.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.